Alert archive / New Mexico / Flash Flood Warnings in 2024
Flash Flood Warning 21, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jun 19, 2024, 4:00 PM MDT for Torrance County, New Mexico. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2024, 4:00 PM MDT (22:00 UTC)
- Expired
- Jun 19, 2024, 5:30 PM MDT
- In force
- 90 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Torrance County, NM
The radar
The Albuquerque radar (KABX), 117 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3504 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
583
WGUS55 KABQ 192200
FFWABQ
NMC057-192330-
/O.NEW.KABQ.FF.W.0021.240619T2200Z-240619T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
400 PM MDT Wed Jun 19 2024
The National Weather Service in Albuquerque has issued a
* Flash Flood Warning for...
South Central Torrance County in central New Mexico...
* Until 530 PM MDT.
* At 400 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 4 and 6 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Mainly rural areas of South Central Torrance County.
This includes New Mexico Route 42 southeast of Willard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In addition to torrential rains, strong winds and hail can also be
expected.
&&
LAT...LON 3438 10582 3439 10595 3446 10593 3459 10587
3460 10586 3459 10567 3445 10573
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
16What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 3:25 PM MDT, 35 minutes earlier.
Area forecast discussion, Jun 19, 3:25 PM MDT, 35 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 325 PM MDT Wed Jun 19 2024 ...New SHORT TERM, LONG TERM, FIRE WEATHER... .SHORT TERM... (Tonight) Issued at 315 PM MDT Wed Jun 19 2024 An extremely dangerous situation is unfolding today with life- threatening burn scar flash flooding underway around Ruidoso. Radar also indicated up to baseball size hail with the storm over the South Fork burn scar at 230pm. Rainfall estimates up to 3.5" in the past hour were indicated over Blue 2 and South Fork. This is a terribly extreme situation given the recent fires in the Ruidoso area. Debris flows may be catastrophic within several canyons in the Rio Ruidoso watershed. Meanwhile, severe storms have also developed along the frontal boundary draped along the central mt chain. This activity will move north/northeast into the nearby highlands and plains of eastern NM through the evening. A Severe Storm Watch is in effect. The combination of deep low level easterly flow with convective outflows will generate gap winds up to 65 mph below canyons in east ABQ as well this evening with blowing dust possible. A High Wind Warning remains in effect and points north toward Santa Fe may also see wind gusts up to 55 mph. A Wind Advisory remains in effect there as well. Storms will likely continue well into the night across eastern NM before tapering off to areas of light rain, showers, low stratus, and patchy fog thru sunrise. && .LONG TERM... (Thursday through Tuesday) Issued at 315 PM MDT Wed Jun 19 2024 For Thursday, we will start out the day with widespread low clouds across eastern NM with light rain showers and perhaps some patchy fog along the east slopes of the central mt chain. This will keep a lid on convective initiation for much of the day. There may also be a period of subsidence over the area ahead of an approaching remnant tropical wave moving northwest through northern Mexico. A few storms will then fire up later in the day and evolve into a larger area of rain with embedded storms Thursday night. This widespread rain is shown moving slowly northward thru central and eastern NM thru Friday afternoon. Some of the latest model guidance has shifted the heavier QPF farther to the east than previous runs. Confidence is also not high on what rainfall rates will look like if there is not a lot of instability to generate thunderstorms. Warm rain processes may still provide sufficient rainfall rates to counter the lack of storms given the high PWAT tropical-like airmass. The other model change was greater storm coverage Thursday night and Friday over northwest NM where the remnant backdoor cold frontal boundary is washed out from tonight and Thursday. A ridge of high pressure is then expected to develop westward into the region Saturday and Sunday. This will lower storm chances over most of the area. However, there will still be sufficient moisture for recycling of storms over the high terrain and nearby highlands. Storm motions will be very slow under the ridge so flash flooding will still be possible on burn scars despite less storm coverage. This ridge may become strong enough and focused more over central NM to limit convection even further by Monday and Tuesday. A couple Heat Advisories may also be needed for parts of the area. && .AVIATION... (18Z TAFS) Issued at 1205 PM MDT Wed Jun 19 2024 A moist backdoor cold front surged south and west thru eastern NM into the RGV and across the Cont Divide this morning. MVFR low stratus in the wake of the front will dissipate thru 2pm followed by increasing coverage of SHRA/TS for the remainder of today and tonight across central and eastern NM. This activity will move to the northeast around 15 to 20 kt. The stronger storms will be capable of producing hail, damaging winds, and heavy rainfall. Another surge of east winds will enter the RGV around 7pm with gusts of 40 to 50 kt from KABQ to KSAF until 3am. An Airport Weather Warning has already been issued and an update will be provided. Another round of MVFR to lcl IFR low stratus is likely over eastern NM tonight with periods of light rain, patchy fog, and isolated SHRA/TS. && .FIRE WEATHER... Issued at 315 PM MDT Wed Jun 19 2024 A rich tap of moisture will continue pumping deeper moisture into NM through Friday. Showers and storms over the area today will move north to northeast with locally heavy rainfall, hail, and strong winds along and east of the central mt chain. A second round of more widespread rainfall is expected to move over the area late Thursday through Friday with remnant moisture from TS Alberto. Burn scar flash flooding will be a major concern with all recent burn areas, as well as previous burns like HPCC. A ridge of high pressure will begin building over the area Saturday while chances of showers and storms decreases through early next week. Any storms that do form will be moving slowly so locally heavy rain is still possible. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 63 92 61 86 / 10 60 80 70 Dulce........................... 49 83 49 76 / 30 60 70 80 Cuba............................ 54 83 53 75 / 30 30 60 80 Gallup.......................... 51 91 51 86 / 5 40 50 50 El Morro........................ 56 84 56 78 / 10 30 50 60 Grants.......................... 53 86 53 78 / 20 30 50 70 Quemado......................... 57 85 58 80 / 10 20 40 60 Magdalena....................... 62 82 61 74 / 20 30 70 80 Datil........................... 58 81 59 73 / 20 20 50 80 Reserve......................... 51 91 53 82 / 10 10 40 60 Glenwood........................ 67 93 67 85 / 10 10 30 60 Chama........................... 46 78 46 71 / 40 60 60 80 Los Alamos...................... 60 77 59 72 / 60 50 60 80 Pecos........................... 55 75 54 67 / 70 50 80 90 Cerro/Questa.................... 47 78 47 72 / 50 50 50 70 Red River....................... 44 68 44 66 / 70 50 60 70 Angel Fire...................... 40 72 40 68 / 70 50 50 70 Taos............................ 51 82 51 76 / 40 40 50 70 Mora............................ 48 72 49 68 / 80 50 60 80 Espanola........................ 61 87 60 79 / 50 30 60 70 Santa Fe........................ 60 78 59 71 / 70 40 70 80 Santa Fe Airport................ 61 83 60 74 / 60 40 70 80 Albuquerque Foothills........... 66 86 64 78 / 40 40 60 80 Albuquerque Heights............. 66 87 65 80 / 40 40 70 70 Albuquerque Valley.............. 65 90 64 82 / 40 40 70 60 Albuquerque West Mesa........... 66 88 65 80 / 40 30 60 70 Belen........................... 62 91 63 84 / 30 20 60 60 Bernalillo...................... 66 89 64 81 / 40 30 60 70 Bosque Farms.................... 61 90 61 83 / 30 30 60 60 Corrales........................ 63 89 62 81 / 40 30 60 70 Los Lunas....................... 61 91 61 83 / 30 30 60 70 Placitas........................ 65 84 64 77 / 40 30 60 70 Rio Rancho...................... 65 87 65 81 / 40 30 60 70 Socorro......................... 67 92 66 83 / 20 20 60 60 Sandia Park/Cedar Crest......... 58 79 57 72 / 40 30 70 80 Tijeras......................... 61 82 60 75 / 40 40 70 80 Edgewood........................ 60 80 59 75 / 40 40 60 80 Moriarty/Estancia............... 55 81 55 76 / 40 40 60 80 Clines Corners.................. 54 74 54 70 / 50 40 70 80 Mountainair..................... 58 81 58 75 / 30 30 70 70 Gran Quivira.................... 57 81 57 76 / 30 40 60 80 Carrizozo....................... 64 83 65 79 / 30 40 70 60 Ruidoso......................... 57 74 57 71 / 40 60 80 80 Capulin......................... 55 76 55 72 / 80 40 30 50 Raton........................... 53 79 54 75 / 80 40 30 50 Springer........................ 56 81 56 75 / 90 50 50 60 Las Vegas....................... 55 73 55 67 / 80 60 70 80 Clayton......................... 61 82 61 78 / 70 20 20 30 Roy............................. 59 77 59 72 / 90 60 60 70 Conchas......................... 63 83 63 79 / 80 40 60 60 Santa Rosa...................... 62 78 62 76 / 80 50 70 60 Tucumcari....................... 63 85 63 83 / 50 30 40 30 Clovis.......................... 63 82 64 83 / 30 40 50 30 Portales........................ 63 82 64 84 / 30 40 50 20 Fort Sumner..................... 65 81 65 81 / 80 40 60 40 Roswell......................... 70 86 69 87 / 40 60 70 40 Picacho......................... 63 78 62 77 / 50 60 80 70 Elk............................. 58 75 58 75 / 40 70 90 80 && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 AM MDT Thursday for NMZ204-211-218-225. High Wind Warning until 6 AM MDT Thursday for NMZ219. Flood Watch through late tonight for NMZ214-215-226-229. && SHORT TERM...42 LONG TERM....42 AVIATION...42
In the hours before
Special weather statement, Jun 19, 3:11 PM MDT, 49 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
311 PM MDT Wed Jun 19 2024
NMZ215-228-229-192145-
Far Northeast Highlands-East Slopes Sangre de Cristo
Mountains-Northeast Highlands-
311 PM MDT Wed Jun 19 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SAN MIGUEL AND
SOUTH CENTRAL MORA COUNTIES THROUGH 345 PM MDT...
At 311 PM MDT, Doppler radar was tracking a strong thunderstorm over
Sapello, or 12 miles north of Las Vegas, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
La Cueva, Watrous, Storrie Lake State Park, Sapello, Manuelitas,
Golondrinas, and Rainsville.
This includes the following highways...
State Road 94 between Mile Markers 1 and 7.
State Road 266 between Mile Markers 0 and 6.
State Road 518 between Mile Markers 4 and 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
northeastern New Mexico.
&&
LAT...LON 3564 10525 3573 10539 3601 10525 3576 10489
TIME...MOT...LOC 2111Z 218DEG 8KT 3578 10524
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
12Local storm report, Jun 19, 3:19 PM MDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
319 PM MDT Wed Jun 19 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Hail 1 NE Madrid 35.41N 106.14W
06/19/2024 E1.25 Inch Santa Fe NM Public
&&
42Local storm report, Jun 19, 3:23 PM MDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
323 PM MDT Wed Jun 19 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM Hail 7 SSE Golden 35.17N 106.18W
06/19/2024 E1.50 Inch Santa Fe NM Trained Spotter
Mostly marble size but some larger.
&&
TRMLocal storm report, Jun 19, 3:26 PM MDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
326 PM MDT Wed Jun 19 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM Flash Flood 3 NNW Hollywood 33.36N 105.64W
06/19/2024 Lincoln NM Emergency Mngr
Mudslides reported on Gavilan Canyon Rd.
&&
ANMSpecial weather statement, Jun 19, 3:26 PM MDT, 34 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
326 PM MDT Wed Jun 19 2024
NMZ232-233-192200-
Eastern San Miguel County-Guadalupe County-
326 PM MDT Wed Jun 19 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SAN MIGUEL AND
NORTHEASTERN GUADALUPE COUNTIES THROUGH 400 PM MDT...
At 326 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Cuervo, or 15 miles northeast of Santa Rosa. This
storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Newkirk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
northeastern and east central New Mexico.
&&
LAT...LON 3500 10454 3513 10464 3530 10448 3507 10426
TIME...MOT...LOC 2126Z 212DEG 4KT 3512 10453
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
12Local storm report, Jun 19, 3:31 PM MDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
331 PM MDT Wed Jun 19 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM Hail 5 N Edgewood 35.14N 106.19W
06/19/2024 M1.00 Inch Santa Fe NM Public
accumulations of quarter size hail and minor
flooding at Frost Road and NM-344.
&&
42The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 11:13 PM MDT | Special Weather Statement | ABQ | Union | 32 min |
| Jun 19, 3:05 AM MDT | Flash Flood Watch | ABQ | Colfax, Lincoln, Mora, Rio Arriba, San Miguel, Santa Fe and 1 more | 27 hr |
| Jun 19, 3:48 AM MDT | High Wind Warning | ABQ | Bernalillo, Cibola, Sandoval, Torrance, Valencia | 24 hr |
| Jun 19, 3:48 AM MDT | Wind Advisory | ABQ | Bernalillo, Lincoln, Los Alamos, McKinley, Rio Arriba, Sandoval and 3 more | 24 hr |
| Jun 19, 11:03 AM MDT | Special Weather Statement | ABQ | Harding | 27 min |
| Jun 19, 12:47 PM MDT | Special Weather Statement | ABQ | San Miguel | 28 min |
| Jun 19, 1:19 PM MDT | Flash Flood Warning | ABQ | Lincoln | 3 hr |
| Jun 19, 1:20 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 44 min |
| Jun 19, 1:21 PM MDT | Special Weather Statement | ABQ | Torrance | 24 min |
| Jun 19, 1:34 PM MDT | Flood Watch | ABQ | Colfax, Lincoln, Mora, Rio Arriba, San Miguel, Santa Fe and 1 more | 16 hr |
| Jun 19, 1:55 PM MDT | Flash Flood Warning | ABQ | Lincoln | 3 hr |
| Jun 19, 1:56 PM MDT | Special Weather Statement | ABQ | Bernalillo | 34 min |
| Jun 19, 1:57 PM MDT | Special Weather Statement | ABQ | Torrance | 33 min |
| Jun 19, 2:03 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 57 min |
| Jun 19, 2:07 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 38 min |
| Jun 19, 2:09 PM MDT | Areal Flood Advisory | ABQ | Torrance | 3 hr |
| Jun 19, 2:09 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Sandoval, Santa Fe, Torrance | 36 min |
| Jun 19, 2:28 PM MDT | Flash Flood Warning | ABQ | Torrance | 3 hr |
| Jun 19, 2:41 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 64 min |
| Jun 19, 2:42 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Sandoval, Santa Fe | 48 min |
| Jun 19, 2:59 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 46 min |
| Jun 19, 3:11 PM MDT | Special Weather Statement | ABQ | Mora | 34 min |
| Jun 19, 3:18 PM MDT | Flash Flood Warning | ABQ | Lincoln | 102 min |
| Jun 19, 3:22 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 53 min |
| Jun 19, 3:26 PM MDT | Special Weather Statement | ABQ | Guadalupe | 34 min |
| Jun 19, 3:28 PM MDT | Severe Thunderstorm Warning | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 34 min |
| Jun 19, 3:31 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 44 min |
| Jun 19, 3:34 PM MDT | Flash Flood Warning | ABQ | San Miguel | 3 hr |
| Jun 19, 3:40 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 65 min |
| Jun 19, 3:46 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 47 min |
| Jun 19, 4:10 PM MDT | Flash Flood Warning | ABQ | Lincoln | 4 hr |
| Jun 19, 4:11 PM MDT | Special Weather Statement | ABQ | Mora | 34 min |
| Jun 19, 4:17 PM MDT | Flash Flood Warning | ABQ | Lincoln | 4 hr |
| Jun 19, 4:24 PM MDT | Special Weather Statement | ABQ | Guadalupe | 36 min |
| Jun 19, 4:27 PM MDT | Special Weather Statement | ABQ | Torrance | 33 min |
| Jun 19, 4:29 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 46 min |
| Jun 19, 4:38 PM MDT | Special Weather Statement | ABQ | Guadalupe | 37 min |
| Jun 19, 4:39 PM MDT | Flash Flood Warning | ABQ | Mora, San Miguel | 3 hr |
| Jun 19, 4:41 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 25 min |
| Jun 19, 4:50 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel, Torrance | 55 min |
| Jun 19, 4:52 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 26 min |
| Jun 19, 4:54 PM MDT | Flash Flood Warning | ABQ | Lincoln | 5 hr |
| Jun 19, 5:01 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 59 min |
| Jun 19, 5:11 PM MDT | Flash Flood Warning | ABQ | Lincoln | 6 hr |
| Jun 19, 5:16 PM MDT | Flash Flood Warning | ABQ | Torrance | 3 hr |
| Jun 19, 5:36 PM MDT | Areal Flood Warning | ABQ | Torrance | 6 hr |
| Jun 19, 5:42 PM MDT | Flash Flood Warning | ABQ | Guadalupe | 3 hr |
| Jun 19, 5:45 PM MDT | Special Weather Statement | ABQ | 30 min | |
| Jun 19, 5:52 PM MDT | Special Weather Statement | ABQ | Mora | 38 min |
| Jun 19, 5:55 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 34 min |
Nearby
Flash Flood Warnings in New Mexico, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.